Brightness alteration is defined as a distortion or change in the levels of perceived brightness comprising a person's vision. This usually results in the person's vision becoming darker and muted, but could also potentially result in it becoming lighter and more vivid depending on the person's environment and substances they have consumed.
Brightness alteration can be accompanied by the coinciding effects of pupil dilation or constriction and photophobia. It is most commonly induced under the influence of moderate dosages of hallucinogenic compounds, such as psychedelics, dissociatives, and cannabinoids.
Compounds within our psychoactive substance index which may cause this effect include:
Annectdotal reports which describe this effect with our experience index include:
- Experience:1050 µg 1cP-LSD - The matrix
- Experience:25mg - A labyrinth of organs and a storybook walk
- Experience:5 yopo seeds - Midnight Jungle
- Experience:5g Mushrooms - Failed attempt at a Terence Mckenna style trip.
- Experience:A combination of 25mg 4-AcO-DMT and unknown amount of 6-APB (benzofury)
- Experience:Zopiclone hppd?
- Experience:~150mg MDA(oral) - a case of mistaken identity
- Responsible use
- Subjective effects index
- Psychedelics - Subjective effects
- Dissociatives - Subjective effects
- Deliriants - Subjective effects
- Kleinman, J. E.; Gillin, J. C.; Wyatt, R. J. (1977). "A Comparison of the Phenomenology of Hallucinogens and Schizophrenia From Some Autobiographical Accounts*". Schizophrenia Bulletin. 3 (4): 560–586. doi:10.1093/schbul/3.4.560. ISSN 0586-7614.
- Abraham, Henry D.; Wolf, Ernst (1988). "Visual function in past users of LSD: Psychophysical findings". Journal of Abnormal Psychology. 97 (4): 443–447. doi:10.1037/0021-843X.97.4.443. ISSN 1939-1846.
- Fischer, R.; Hill, R. M.; Warshay, Diana (1969). "Effects of the psychodysleptic drug psilocybin on visual perception. Changes in brightness preference". Experientia. 25 (2): 166–169. doi:10.1007/BF01899102. ISSN 0014-4754.
- Baggott, M.J.; Coyle, J.R.; Erowid, E.; Erowid, F.; Robertson, L.C. (2011). "Abnormal visual experiences in individuals with histories of hallucinogen use: A web-based questionnaire". Drug and Alcohol Dependence. 114 (1): 61–67. doi:10.1016/j.drugalcdep.2010.09.006. ISSN 0376-8716.